Drought, Charlevoix
- When
- September 1, 12:00 AM EST to September 3, 11:59 PM EST
- Where
- Charlevoix forecast zone
- Reported by
- Other Federal Agency
Drought conditions (severe, or D2), which carried over from August, eased thanks to wet weather early in the month. Charlevoix County was removed from severe drought when around an inch of rain fell from the 3rd into the 4th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Drought conditions (severe, or D2), which carried over from August, eased thanks to wet weather early in the month. Charlevoix County was removed from severe drought when around an inch of rain fell from the 3rd into the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Aug 31, 8:16 PM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 916 PM EDT FRI AUG 31 2007 .UPDATE...BENIGN WEATHER FOR THE OVERNIGHT HOURS ACROSS NORTHERN MICHIGAN. WASHED OUT SURFACE TROF LINGERING ACROSS THE AREA WITH ASSOCIATED BAND OF H8-H6 MOISTURE. ONLY REAL ISSUES FOR THE OVERNIGHT HOURS ARE CLOUD TRENDS AND TEMPERATURES. NAM FCST SOUNDINGS SHOW A GRADUAL THINNING OF MID LEVEL MOISTURE FOR THE OVERNIGHT HOURS. AS FOR TEMPS...MID AFTERNOON DEWPOINTS WERE GENERALLY IN THE MID/UPPER 40S...AND MOST AREAS WILL DIP INTO THIS RANGE. AS USUAL...A FEW NORMALLY COLDER LOCATIONS /AUSABLE RIVER VALLEY/ WILL BE CLOSER TO 40 DEGREES BY MORNING. UPDATED GRIDS/ZONES OUT SHORTLY. JK && .PREV DISCUSSION... /ISSUED 708 PM EDT FRI AUG 31 2007/ AVIATION...SCATTERED 6-8K CLOUDS ACROSS TAF SITES THROUGH SATURDAY WITH WEAK SURFACE TROF SLOWLY DISSIPATING OVER THE AREA. LIGHT WINDS GENERALLY LESS THAN 10KTS WITH VFR CONDITIONS THRU PERIOD. JK PREV DISCUSSION... /ISSUED 352 PM EDT FRI AUG 31 2007/ DISCUSSION...ON THE CURRENT WEATHER MAP...NORTHWEST FLOW ALOFT ACROSS THE GREAT LAKES REGION WITH A SHORT WAVE AND ASSOCIATED SURFACE COLD FRONT MOVING THROUGH UPPER MICHIGAN. SATELLITE DATA SHOWS A THINNING AREA OF CLOUDS ACROSS SOUTHEAST ONTARIO AND THE NORTHERN THIRD OF THE FORECAST AREA. APX RADAR IS VOID OF RETURNS AT THE MOMENT. THE MAIN SHORT TERM FORECAST CONCERNS ARE MINIMAL THROUGH SATURDAY WITH CLOUD COVER THE MAIN ISSUE. TONIGHT...SHORT WAVE TROUGH MOVES OFF TO OUR EAST TONIGHT. ASSOCIATED COLD FRONT WILL ESSENTIALLY WASH OUT THIS EVENING AS HIGH PRESSURE REESTABLISHES ITSELF ACROSS THE REGION. MODEL SOUNDINGS/CROSS SECTIONS SHOW A THIN RIBBON OF MOISTURE CENTERED AROUND 750 MB WHICH CONTINUES TO DECREASES OVER THE NEXT COUPLE OF HOURS. THEREFORE PARTLY CLOUDY CONDITIONS WILL GIVE WAY TO MOSTLY CLEAR SKIES TONIGHT. LIGHT WINDS WILL LEAD TO GOOD RADIATIONAL COOLING CONDITIONS LEADING TO LOWS IN THE MIDDLE TO UPPER 40S. SATURDAY...UPSTREAM RIDGE TO OUR WEST WILL BUILD INTO THE REGION LEADING TO INCREASING HEIGHTS ALOFT. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL SLIDE ACROSS THE REGION AND EDGE OFF TO OUR EAST BY THE END OF THE DAY LEADING TO A SLIGHTLY WARMER RETURN SOUTHEASTERLY SURFACE FLOW. 850 MB TEMPERATURES INCREASE BY A DEGREE OR SO (TO BETWEEN PLUS 11 AND 12 C) SO HIGHS IN THE MIDDLE AND UPPER 70S ARE EXPECTED. MEANWHILE...CU SCHEME SHOWS POTENTIAL FOR DIURNALLY DRIVEN CUMULUS IN THE AFTERNOON (ESPECIALLY INLAND) SO SKIES ARE EXPECTED TO BECOME PARTLY CLOUDY. SULLIVAN LATER PERIODS...MODELS ARE IN EXCELLENT AGREEMENT THROUGH MONDAY... WITH RESPECT TO TIMING AND STRENGTH OF COLD FRONT DROPPING THROUGH THE GREAT LAKES REGION. SATURDAY NIGHT THROUGH SUNDAY...MID LEVEL RIDGE WILL SLOWLY GET DISPLACED TO THE SOUTH AND EAST AS A POTENT SHORTWAVE MOVES INTO NORTHERN MANITOBA PROVINCE. SOUTHWESTERLY FLOW WILL INCREASE AS THE RIDGE BECOMES SUPPRESSED IN ADVANCE OF THE SHORTWAVE...ALLOWING SOME WEAK 850-700 MB WARM AIR ADVECTION. LOWS SATURDAY NIGHT WILL BE A BIT WARMER WITH LOWER TO MIDDLE 50S...AND HIGHS SUNDAY REACHING TO AROUND 80 DEGREES. SUNDAY NIGHT...SHORTWAVE PASSES BY TO THE NORTH...KEEPING ALL THE FORCING AND GREAT DYNAMICS WELL TO THE NORTH. A COLD FRONT WILL GET DRAGGED THROUGH NORTHERN MICHIGAN. ALTHOUGH FORCING IS VERY WEAK... SOME LOW LEVEL MOISTURE POOLING IMMEDIATELY AHEAD OF THE FRONT MAY TRIGGER A SHOWER OR TWO. HOWEVER...PRECIPITATION CHANCES WILL REMAIN MINIMAL AND AT THIS TIME WILL ONLY INCLUDE A SLIGHT CHANCE IN THE FORECAST. MOST AREAS WILL REMAIN DRY. LOWS WILL FALL INTO THE MIDDLE TO UPPER 50S. MONDAY...MODELS HAVE SPED UP THE PROGRESSION OF THE COLD FRONT...WITH THE FRONT EXITING NORTHERN MICHIGAN BY 12Z MONDAY. IN THE WAKE OF THE FRONT...SLIGHTLY COOLER CONDITIONS AND GRADUALLY CLEARING SKIES WILL BE SEEN DURING THE DAY ON MONDAY. HIGH PRESSURE WILL GRADUALLY START TO BUILD INTO THE AREA. HIGHS WILL TOP OUT IN THE MIDDLE TO UPPER 70S. REST OF FORECAST (MONDAY NIGHT THROUGH FRIDAY)...MODELS SEEM TO BE IN REASONABLE AGREEMENT THROUGH MUCH OF THIS PERIOD. MID LEVEL RIDGE WILL MOVE IN ACROSS THE GREAT LAKES MONDAY NIGHT AND TUESDAY. FRONTAL BOUNDARY TO THE SOUTH WILL BEGIN TO LIFT BACK TO THE NORTH AS A WARM FRONT LATE MONDAY NIGHT INTO TUESDAY. LLJ CRANKING ON THE WESTERN EDGE OF THE MID LEVEL RIDGE MAY GENERATE A MCS COMPLEX THAT WILL TRACK ALONG THE BAROCLINIC ZONE DURING THE LATE OVERNIGHT HOURS INTO TUESDAY. WILL KEEP PRECIP CHANCES GOING ON TUESDAY TO CAPTURE THE POTENTIAL MCS/WARM FRONT TRACKING THROUGH THE AREA. HAVE SHIFTED POPS A BIT FURTHER SOUTH TO INCLUDE AREAS ALONG AND NORTH OF M-72 ON TUESDAY. A DECENT WARM UP APPEARS IN ORDER FOR WEDNESDAY AND THURSDAY WITH 850MB TEMPERATURES INCREASING TO +18C. HAVE BUMPED UP HIGHS INTO THE MID 80S FOR MOST LOCATIONS. A FEW SPOTS MAY EVEN REACH THE UPPER 80S. POTENT SHORTWAVE WILL SLIDE ACROSS THE SOUTHERN CANADIAN PROVINCES LATE IN THE WEEK DRAGGING A COLD FRONT ACROSS NORTHERN MICHIGAN THURSDAY AND THURSDAY NIGHT...PRODUCING A ROUND OF SHOWERS AND THUNDERSTORMS. AS THE FRONT PASSES...WRAP AROUND MOISTURE MAY KEEP THE POTENTIAL FOR SOME RAIN SHOWERS ON FRIDAY. TEMPERATURES WILL FALL BACK INTO THE 70S FOR HIGHS IN THE WAKE OF THE COLD FRONT ON FRIDAY. LOWS THROUGH THE WEEK WILL GENERALLY BE IN THE 50S AND 60S WITH THURSDAY NIGHT BEING THE WARMEST. KAS && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 329 PM EDT FRI AUG 31 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-011000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 329 PM EDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN NORTH OF M-72. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND THURSDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KAS
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60230.